MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3ENDIUU
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.Device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that the 980 ventilator would not stay powered on while operating on battery power and would shut off as soon as it was unplugged from the wall outlet.A review of the ventilator logs indicates that there was a loss of ventilation (lov) while in use.The device was available for evaluation.Service personnel (sp) inspected the unit logs and found background codes related to the p rimary battery, as well as several ¿system starting up after power failure¿ entries.During the battery test in extended self test (est), when disconnected from the ac power, sp found the ventilator shut down, thus confirming the reported issue.Additionally, it was then noted that the batteries were not charging while connected to ac power.Based upon these findings, sp replaced the breath delivery (bd) power controller printed circuit board assembly (pcba) and the bd power distribution pcba.Advised the customer to replace the battery as a precaution.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the reported event and the lov was isolated in the field to a potential fault in bd power controller (pcba) and/or bd power distribution pcba.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the 980 ventilator would not stay powered on while operating on battery power and would shut off as soon as it was unplugged from the wall outlet.There was no patient involved.However, a review of the ventilator logs indicate that there was a loss of ventilation (lov) while in use.There was no reported patient injury.
 
Additional Manufacturer Narrative
Section d9 updated due to part return.Section h3 was updated due to analysis of returned part.Section h6 evaluation codes were updated due to evaluation of returned parts result code (annex c), added c02 component code (annex g), removed g02005 and added g0201204 h3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that the 980 ventilator would not stay powered on while operating on battery power and would shut off as soon as it was unplugged from the wall outlet.A review of the ventilator logs indicates that there was a loss of ventilation (lov) while in use.The device was available for evaluation.Service personnel (sp) inspected the unit logs and found background codes related to the pr imary battery, as well as several ¿system starting up after power failure¿ entries.During the battery test in extended self test (est), when disconnected from the ac power, sp found the ventilator shut down, thus confirming the reported issue.It was then noted that the ventilator battery was not charging.Based upon these findings, sp replaced the breath delivery (bd) power controller /distribution pcba assembly and advised the customer to replace the battery.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.One bd power controller/distribution pcba assembly was returned to medtronic for analysis, disassembled, and tested separately.The bd power controller pcba was visually inspected and functionally tested with no malfunction or product deficiency observed.Visual inspection of the bd power distribution pcba found no anomalies.The bd power distribution pcba was attached to the failure investigation test ventilator for analysis.Unit failed est as the ventilator shut down during battery test when ac power was removed.The bd power distribution pcba was removed from the ventilator and inspected using a multimeter.Resistors r6 and r61 were found to be faulty.The cause of the event was isolated to the faulty resistors r6 and r61 on the bd power distribution pcba.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24521551
Report Number8020893-2026-00024
Device Sequence Number9759191
Product Code CBK
UDI-Device Identifier10884521172524
UDI-Public(01)10884521172524(11)171004
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3ENDIUU
Device Catalogue Number980X3ENDIUU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer05/20/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown